Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 149, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 20, 2000, 6:41 AM CDT for Barton County, Vernon County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 20, 2000, 6:41 AM CDT (11:41 UTC)
- Expired
- Jul 20, 2000, 7:15 AM CDT
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Barton County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1928 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 201143 SVRSGF MOC011-217-201215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 641 AM CDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN VERNON COUNTY IN WEST CENTRAL MISSOURI NORTHERN BARTON COUNTY IN SOUTHWEST MISSOURI * UNTIL 715 AM CDT * AT 640 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ARCADIA...OR 9 MILES NORTHEAST OF ARMA... MOVING EAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHELDON BY 710 AM CDT. THE TOWNS OF OSKALOOSA...HANNON...BRONAUGH AND IRWIN ARE ALSO IN THE PATH OF THIS STORM. IN ADDITION...TORRENTIAL RAINFALL AND FLASH FLOODING WILL BE POSSIBLE IN THE WARNED AREA. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3774 9464 3756 9469 3752 9419 3768 9415 JLT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:42 AM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 20, 2:42 AM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 242 AM CDT THU JUL 20 2000 07Z MSAS HAS SFC BOUNDARY ACROSS CENTRAL AR WITH AN EAST TO NORTHEAST FLOW ACROSS CWA. 85H MOISTURE CONVERGENCE SETTING OFF SOME TSRA THIS MORNING WITH MOSAIC RADAR INDICATING AN INCREASE IN CONVECTION ACROSS CENTRAL MISSOURI IN RESPONSE TO 85H JET INCREASING. ANOTHER CLUSTER OF TSRA OVER SE NE MOVING S/SE IN NE KS. MAIN FORECAST PROBLEM CONTINUES TO BE RAINFALL CHANCES TODAY THRU FRIDAY MORNING AS UPPER LEVEL DYNAMICS AND TROPICAL AIRMASS COMBINE IN THE NEXT 24 HOURS TO POSSIBLY PRODUCE ANOTHER HEAVY RAINFALL EVENT OVER THE OZARKS. AVN HAS THE BEST HANDLE INITIALLY WITH CONVECTION ACROSS KS... HOWEVER WILL COMBINE THE ETA/MESOETA/AVN SOLUTION SINCE ALL HAVE SOME CORRELATION ON THE DYNAMICS AND MESOSCALE FEATURES. TSRA COMPLEX OVER NE/KS IS IN RESPONSE TO RIGHT REAR JET INCREASE OVER THE CENTRAL U.S WHICH WILL INTENSIFY OVER MO BY TONIGHT OVER CWA. ALTHOUGH RECENTLY LOW LEVEL FEATURES WERE NON-EXISTENT OVER MO/SE KS...85H JET IS EXPECTED TO INTENSIFY THIS AFTN AND OVERNIGHT WITH 30 KTS CONVERGENT AXIS ALONG MO/AR BORDER THU NIGHT. AVN QPF (ALTHOUGH HIGH) IS FORECASTING TWO TO FOUR INCHES BETWEEN 00Z AND 12Z FRI OVER MOST OF CWA. PRECIPITABLE WATER VALUES AROUND 2 INCHES) AND UPPER LEVEL DYNAMICS SHOULD INDUCE SOME HEAVY RAINFALL EVENT ALONG THE BEST AXIS OF CONVERGENCE NEAR THE REGION. SO WITH THIS IN MIND WILL CONTINUE THE HEAVY RAINFALL THREAT TONIGHT...BUT WILL NOT INTRODUCE A FFA DUE TO SOME UNCERTAINTY. 12Z RUN SHOULD PROVIDE A BETTER INDICATION OF A FFA THIS AFTN AND OVERNIGHT. ANOTHER ASPECT TO THE CHANCE OF RAINFALL IS THE SEVERE WEATHER THREAT. ALTHOUGH THE CAPES WILL BE VERY HIGH...WIND FIELDS WILL CONTINUE TO BE WEAK...BUT AGAIN THERE IS SOME VEERING IN THE LOWER LAYER OF THE ATMOSPHERE THIS EVENING. THIS IN COMBINATION WITH UPPER LEVEL DIVERGENCE INCREASING...AND RECENTLY THE TORNADOES ACROSS THE CENTRAL U.S. INDICATES THAT SOME SEVERE WEATHER WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING AS DAYTIME HEATING MAXIMIZES. DUE TO MORE CLOUD COVER TODAY...NE FLOW AND BETTER CHC OF TSRA/SHRA THIS MORNING...WILL GO SLIGHTLY BELOW GUIDANCE IN TEMPS. WILL LEAVE EXTENDED ALONE AS OLD FRONTAL BOUNDARY WILL LIKELY AID IN THE DEVELOPMENT OF SHRA IN SE KS/SW MO OVER THE WEEKEND. ALTHOUGH SOME INDICATIONS OF A SHORT WAVE MOVING S ACROSS MO SAT...WILL LEAVE OVER ZONES THE SAME. FCSTID = 25 SGF 84 66 81 60 / 40 70 40 20 JLN 84 68 82 62 / 50 70 40 30 UNO 87 68 82 60 / 40 70 40 20 VIH 83 64 79 59 / 40 70 20 20 .SGF... KS...NONE. MO...NONE. p JLT
In the hours before
Special weather statement, Jul 20, 5:14 AM CDT, 1 hour 27 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 514 AM CDT THU JUL 20 2000 ...THUNDERSTORMS APPROACHING SEVERE LIMITS TODAY AND STORMS WITH HEAVY RAIN TONIGHT... UNSETTLED WEATHER CONDITIONS WILL CONTINUE INTO FRIDAY ACROSS THE OZARKS. THE ATMOSPHERE REMAINS UNSTABLE WITH DEW POINTS IN THE LOWER 70S THIS MORNING. THIS COMBINED WITH INCREASINGLY FAVORABLE WINDS IN THE LOWER AND MIDDLE LAYERS OF THE ATMOSPHERE WILL LEAD TO THE DEVELOPMENT OF STORMS ACROSS THE REGION. THUNDERSTORMS RAPIDLY DEVELOPING ACROSS SOUTHEAST KANSAS WILL MOVE EASTWARD THROUGH WESTERN MISSOURI THIS MORNING. SOME OF THE STORMS WILL APPROACH SEVERE LEVELS BEFORE DIMINISHING DURING THE LATE MORNING...ADDITIONAL STRONG TO SEVERE STORMS WILL REDEVELOP THIS AFTERNOON. HEAVY DOWNPOURS WILL BE THE MAIN THREAT...WITH STRONG WINDS AND SMALL HAIL ALSO POSSIBLE. TONIGHT...THE FOCUS WILL SHIFT TO HEAVY RAIN AND POSSIBLE FLOODING. WIDESPREAD ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE THROUGH TONIGHT. SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD CLOSELY MONITOR WEATHER CONDITIONS THROUGHOUT THE DAY INTO TONIGHT. .OUTLOOK FOR FRIDAY THROUGH SUNDAY... THUNDERSTORMS WITH HEAVY DOWNPOURS REMAIN POSSIBLE ACROSS THE REGION ON FRIDAY...THEN RAIN CHANCES LOOK TO REMAIN CONFINED TO SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI THROUGH THE WEEKEND. CAMPERS AND RESIDENTS IN LOW LYING AREAS SHOULD REMAIN ALERT FOR FLOODING AS EVEN ISOLATED STORMS CAN PRODUCE LOCALIZED FLOODING. RUNNELS
Special weather statement, Jul 20, 6:00 AM CDT, 41 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT THU JUL 20 2000 ...THUNDERSTORMS APPROACHING SEVERE LIMITS TODAY AND STORMS WITH HEAVY RAIN TONIGHT... UNSETTLED WEATHER CONDITIONS WILL CONTINUE INTO FRIDAY ACROSS THE OZARKS. THE ATMOSPHERE REMAINS UNSTABLE WITH DEW POINTS AROUND 70 THIS MORNING. THIS COMBINED WITH INCREASINGLY FAVORABLE WINDS IN THE LOWER AND MIDDLE LAYERS OF THE ATMOSPHERE WILL LEAD TO THE DEVELOPMENT OF STORMS ACROSS THE REGION. THUNDERSTORMS EXTENDING FROM NORTHWEST OF SPRINGFIELD WESTWARD INTO KANSAS WILL CONTINUE TO MOVE EASTWARD THROUGH WESTERN MISSOURI THIS MORNING. SOME OF THE STORMS WILL APPROACH SEVERE LEVELS BEFORE DIMINISHING DURING THE LATE MORNING. ADDITIONAL STRONG TO SEVERE STORMS WILL REDEVELOP THIS AFTERNOON. HEAVY DOWNPOURS WILL BE THE MAIN THREAT...WITH STRONG WINDS AND SMALL HAIL ALSO POSSIBLE. TONIGHT...THE FOCUS WILL SHIFT TO HEAVY RAIN AND POSSIBLE FLOODING. WIDESPREAD ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE THROUGH TONIGHT. SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD CLOSELY MONITOR WEATHER CONDITIONS THROUGHOUT THE DAY INTO TONIGHT. .OUTLOOK FOR FRIDAY THROUGH SUNDAY... THUNDERSTORMS WITH HEAVY DOWNPOURS REMAIN POSSIBLE ACROSS THE REGION ON FRIDAY...THEN RAIN CHANCES LOOK TO REMAIN CONFINED TO SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI THROUGH THE WEEKEND. CAMPERS AND RESIDENTS IN LOW LYING AREAS SHOULD REMAIN ALERT FOR FLOODING AS EVEN ISOLATED STORMS CAN PRODUCE LOCALIZED FLOODING. RUNNELS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:50 AM CDT | Flash Flood Warning | SGF | Barton, Cedar, Dade | 4 hr |
| Jul 20, 7:15 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene | 30 min |
| Jul 20, 8:14 AM CDT | Flash Flood Warning | SGF | Greene, Polk | 3 hr |
| Jul 20, 8:33 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone, Taney | 42 min |
| Jul 20, 8:33 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 42 min |
| Jul 20, 9:15 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.